MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97725
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Complaint, Ill-Defined (2331); Ambulation or Postural Difficulties (2544); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative (rep) regarding a trial patient.It was reported that the patient was in a car accident during their cervical spinal cord stimulator (scs) trial while the wireless external neurostimulator (wens) was on.The stim coverage changed after the car accident; they were not getting stim coverage in her shoulders or neck anymore but were still getting coverage in her arms and hands.The patient was instructed to turn the stim off while driving but the patient stated that she did not want to turn the trial stim off because she didn¿t like the surging feeling when turning it back on.The rep then noted that they discussed turning the stim down before turning it back on to prevent this from happening.The patient also noted that they felt as though both the trial wens and their existing lumbar implantable neurostimulator (ins) were not functioning in the same wave length as both the trial wens and the ins were on during the car accident.Due to the difference in wavelength, the patient reported that this made her wobbly by ambulatory and made it difficult to drive in a straight line.To resolve the issue, the trial system would be removed on (b)(6) 2018 and they turned off the stim at the time.There were no further complications reported or anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key7749353
Report Number3007566237-2018-02304
Device Sequence Number1908305
Product Code LGW
UDI-Device Identifier00613994925961
UDI-Public00613994925961
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2019
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR